MAUDE Adverse Event Report: CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400304X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of a 3mm x 4cm 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was leaking and could not be filled.As a result, a non-cordis balloon catheter was used to complete the procedure.There were no reported injuries to the patient.The device was being used for a ureteral dilation when the leakage occurred.The device was stored, handled, and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.The balloon was prepped with a 1:1 contrast to saline ratio.There was no difficulty removing the sterile packaging components.The device was able to be removed easily and remained in one piece during its removal.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h10 a review of the manufacturing documentation associated with lot 82246846 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of a 3mm x 4cm 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was leaking and could not be filled.As a result, a non-cordis balloon catheter was used to complete the procedure.There were no reported injuries to the patient.The device was being used for a ureteral dilation when the leakage occurred.The device was stored, handled, and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.The balloon was prepped with a 1:1 contrast to saline ratio.There was no difficulty removing the sterile packaging components.The device was able to be removed easily and remained in one piece during its removal.The device was returned for analysis.A non-sterile powerflex pro 3mm x 4cm 135 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected observing that no damages or anomalies were observed during the unaided eye visual inspection.The balloon was received deflated.Functional testing was performed using an inflator/deflator device attached to the inflation port, positive pressure was applied with the purpose of reaching the rated burst pressure.During testing it was observed that the balloon could not maintain pressure, as a leak was noted.Water was observed flowing out of the balloon through a puncture on the balloon material.Sem analysis confirmed the presence of scratch marks near the puncture.These types of damages are commonly related to interactions with sharp object; therefore, the observed damage could be attributed to interactions with sharp edges.A product history record (phr) review of lot 82246846 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ was confirmed via device analysis as a leakage was noted coming from the balloon.However, the exact cause cannot be determined.The outer surface balloon material presented evidence of scratch marks adjacent to the puncture.The balloon material appears to have been punctured with a sharp object from the outside of the balloon.Based on the information available for review, it is likely procedural factors and vessel characteristics, although unknown, contributed to the event reported as evidenced by device analysis.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported events for both devices.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
POWERFLEX PRO
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17192568
Report Number3007635982-2023-00221
Device Sequence Number5754672
Product Code LIT
UDI-Device Identifier20705032058992
UDI-Public(01)20705032058992(17)250331910)82246846
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2025
Device Model Number4400304X
Device Catalogue Number4400304X
Device Lot Number82246846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer06/28/2023
09/11/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date07/21/2023
09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-CORDIS BALLOON CATHETER; UNK CONTRAST CATHETER
Patient SexUnknown
Patient EthnicityNon Hispanic